This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been on Effexor XR (75 mg) for about a month and a half. Last month, after I had been taking it for about 3 weeks, I started experiencing light spotting in the middle of my cycle. I have been taking Yasmin for birth control for almost a year now and have had very regular periods and have never experienced spotting or irregular bleeding while on it. I called my gynecologist and she said that she thought my body was adjusting to the new med. After about a week of the light spotting, the bleeding became heavier and eventually became as heavy as my period. This lasted for about a week and then I got to the week of nonactive pills in my Yasmin pack. The period continued through those pills, so it lasted two weeks. Since then I have started taking Wellbutrin as well because the Effexor alone was making me have mood swings. The combo has worked extremely well in treating my social anxiety disorder and depression. However, yesterday (about 2 weeks after my last period ended) I started bleeding again. Today I had mild cramps and I feel like my period is starting--9 days before I will start the week of nonactive birth control pills. So it seems that I am having another 2-week period. Could this be caused by the Effexor xr?
I don't know how to answer that question, it is best answered by your gynecologist who has more experience with medications and bleeding. It is not one of the major side effects, but you never know with these kind of medications. One way to know is to stop it and see what happens...otherwise, you will have to ask the real expert, your gyn.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.